Search the Community
Showing results for tags 'clozaril'.
Found 4 results
Does anyone have experiences to share with regard to tapering off/quitting clozapine? I am having a really hard time with this. I went from 200mg to 150mg to 100mg with some discomfort, but nothing dramatic, but the next steps (to 50mg and then zero) have proven horrible. It has been a nighttime med for me, and I don't think I realised just how much of a part it has played in helping my mind shut up and let me rest, until trying to reduce it and then quit. I lasted just a few days without it before cracking and calling pdoc, who has me back on it and is talking about discontinuing in much smaller increments (12.5mg at a time, for example). I hate this - I feel trapped.
Clozapine is often known as the "dirty drug" and the "chemical kosch". So why does it have to be, more often than not, the most effective antipsychotic out there? The thing is so atypical it's not even classed as "atypical"!
Hey all, I have been on Clozaril for close to a year now. Usually, on this med, it's VERY rare for me to hear a voice. Today they have been NON STOP. I was at a partial hospitalization program and they actually sent me home to get a PRN. I took 75 mgs of Clozaril and it didn't do a thing. The voices were talking about one of the therapists that run group and they just kept saying "Stab the b****" They are also telling me to hang myself because "I'm worthless". The voices then started calling me Michael. They would say "You are Michael now. Michael needs to kill that M'Fing b****" The PHP sent me to a doctor that wasn't my own [he was out for the day] and he was the one who prescribed the 75 mgs of Clozaril PRN. He said that I should consider ECT. But, I brought it up to my doctor once and he sort of blew me off. Maybe once the two doctors get together we can get started on setting me up for ECT. The voices are very invasive/scary. I see my doc on Friday. Just a heads up I live in a boarding home for people with mental illness. I am being checked on every fifteen minutes and I don't have access to anything to hurt myself with. Has this happened to anyone else? Peace, L
What has your experience been with Latuda and other AP's on your weight? Everything I've read about and been told says Latuda's supposedly weight neutral; however, I know that all AP's increase blood sugar, and this leads to weight gain. I've been on 80mg of Latuda for a year now, and I've gained a little over 5 lbs, which is not a lot, but there's more to it, read on. Prior to starting the Latuda I had a brief stint on Risperdol, but it increased my Prolactin levels and made me stop getting my period, so I had to go off it. I didn't notice any changes in my weight on Risperdol. Before that I was on Clozaril for about 6 months and gained 30lbs. It was a last resort. I had tried everything else( including risperdol and latuda neither of which worked prior to the Clozaril) and had treatment resistant auditory hallucinations for 5 years. I figured I would lose some of the weight from the Clozaril when I started the Latuda, since most of my weight gain was from medication.I am in recovery from anorexia ( starting when I began the Clozaril) and the only way I agreed to take Clozaril was if they gave me Metformin. They only gave me 500mg of Metformin, which isn't enough to really help with weight loss, but I didn't know that at the time. I wasn't as concerned about food or my body but hadn't increased my caloric intake that much and was still only eating once a day. I continued to exercise moderately and still do. Given my small amount of food intake and exercise, I should have lost weight weight when I discontinued the Clozaril because that's what made me gain mostly and at a very rapid pace. Instead I have maintained all that weight and managed to gain even more weight on the Latuda. I don't think Latuda is as weight neutral as they claim. I know I would weigh less if I didn't take it or if I reduced my dose. I don't want to become anorexic again, but I don't want to gain anymore weight either. I discussed my concerns with doctor, and she prescribed me Metformin again after a 45 minute discussion. She's not pleased about the Metformin and was upset about my once a day eating regime. I had to agree to eat 3 small protein based meals a day, and she advised me to avoid sugar. She only prescribed the Metformin because she doesn't want me to reduce my Latuda or go off it because I'm doing so well. Has anyone else experienced weight gain on Latuda? Even a small amount? How has it affected your weight? I've always seemed to gain weight on the supposedly weight neutral AP's. I gained a ton of weight on Abilify (when I took it before I was psychotic, took it again after I was psychotic but cut my dose down to a tiny amount) and gained weight on Geodon. My doctor told me the other day that Abilify and Geodon aren't weight neutral. Anyone else gain weight on these? Which meds have caused weight gain? I was anorexic and weighed 93lbs when I started the Clozaril. Normally I never would have taken a med that caused so much weight gain, but I was in an excellent hospital seeking help mainly for my depression. I wasn't looking for help with my eating disorder, and considering I had tried nearly every med possible with no relief, I didn't think they'd be able to make the voices go away.They were determined to treat all my syptoms at once- the psychosis, anorexia, and depression. Normally I avoided AP's that caused weight gain. Zyprexa was my worst nightmare, but I had tried it. I didn't really gain weight on it, but I wasn't on it long and it didn't work. I would try AP's, but if they caused the slightest bit of weight gain I either went off them or reduced the dose ( with or without my doctor's permission). I respected the doctors in this hospital and probably would not have been willing to try Clozaril anywhere else. They told me that I had to gain weight in order to get better and for some reason, I listened to them when I had ignored everyone else. the anorexia became really bad when I was 29 and got into recovery from substance abuse. I've been to inpatient treatment for ED's twice and had seen numerous specialists. Plus that's the field that I pursued for my academics and professional work, so I knew all about it. I hated the Clozaril because of all the side effects, which is why I came off it. I prefer Latuda and am able to cope with it's side effects by taking other meds to counter act them. I'm glad the Latuda works to control my auditory hallucinations now, but I think that ECT and the Namenda play a big role in that too. As much as I'd love to come off an AP, I'm scared to mess with my current meds. I don't want the psychosis to come back. I doing so well now. But it's really hard to go from 93lbs to what I weigh now. I'm more than 35lbs heavier. I'm 5'4, so my BMI is still in the normal range, but I don't want to become overweight. I've weighed a little bit more before ( when I was 29 and on Abilify,before I got into recovery from substance abuse) and my horror at being so heavy triggered a massive slide into severe anorexia. What do you do to cope with weight gain from meds? In your experience what is the med that caused the least and most weight gain? I know it varies from person to person. Anyone else prescribed Metformin to help with AP weight gain? Do you think the benefits of AP"s are greater than gaining some weight? Have you ever reduced your dose to lose weight? Would love to hear your stories.